Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Birmingham, AL

April 10, 2015Chambers County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 10, 2015, 3:25 PM CDT for Chambers County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 3:25 PM CDT (20:25 UTC)
Expired
Apr 10, 2015, 4:15 PM CDT
In force
50 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chambers County, AL

The radar

The Maxwell AFB radar (KMXX), 62 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS54 KBMX 102025
SVRBMX
ALC017-102115-
/O.NEW.KBMX.SV.W.0046.150410T2025Z-150410T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 415 PM CDT

* AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIDGE
  GROVE...OR NEAR CAMP HILL...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VALLEY...LANETT...LAFAYETTE...LA FAYETTE...LAKEVIEW...CUSSETA...
  WEST CHAMBERS...RIVER VIEW...DENSON...RIDGE GROVE...AMITY PARK...
  HUGULEY...FAIRFAX...CHAMBERS COUNTY LAKE...FREDONIA...VEASEY CREEK
  PARK...STURKIE...BUFFALO...STROUD CREEK AND I 85 WELCOME CENTER AT
  LANETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3276 8514 3275 8514 3276 8559 3295 8559
      3304 8522 3286 8519 3285 8518 3286 8516
      3283 8517 3281 8517 3278 8512
TIME...MOT...LOC 2025Z 258DEG 26KT 3285 8558 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
439 
WWUS54 KBMX 102046
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT FRI APR 10 2015

ALC017-102115-
/O.CON.KBMX.SV.W.0046.000000T0000Z-150410T2115Z/
CHAMBERS AL-
346 PM CDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CHAMBERS COUNTY...

AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAMBERS
COUNTY LAKE...OR 8 MILES SOUTH OF LAFAYETTE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...LAFAYETTE...LA FAYETTE...LAKEVIEW...CUSSETA...WEST
CHAMBERS...RIVER VIEW...DENSON...AMITY PARK...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...STURKIE...I 85 WELCOME CENTER AT LANETT...
LANETT MUNICIPAL AIRPORT AND SOUTHERN HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3276 8514 3275 8514 3276 8552 3288 8551
      3298 8521 3286 8519 3285 8518 3286 8516
      3283 8517 3281 8517 3278 8512
TIME...MOT...LOC 2046Z 268DEG 26KT 3278 8538 

HAIL...1.00IN
WIND...60MPH
 
$$
716 
WWUS54 KBMX 102058
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT FRI APR 10 2015

ALC017-102115-
/O.CON.KBMX.SV.W.0046.000000T0000Z-150410T2115Z/
CHAMBERS AL-
358 PM CDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CHAMBERS COUNTY...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CUSSETA...OR
NEAR VALLEY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VALLEY...CUSSETA...HUGULEY...FAIRFAX...CHAMBERS COUNTY LAKE...RIVER
VIEW AND LANETT MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3276 8514 3275 8514 3276 8541 3284 8538
      3284 8521 3283 8517 3281 8517 3278 8512
TIME...MOT...LOC 2058Z 280DEG 28KT 3278 8528 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:24 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 10, 3:24 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT FRI APR 10 2015

.DISCUSSION...

SURFACE ANALYSIS AT MID-AFTERNOON SHOWED THE COLD FRONT HAD MADE
IT TO AROUND INTERSTATE 20. PRE-FRONTAL BANDS OF STORMS WILL
CONTINUE TO PUSH SOUTH AND EASTWARD THROUGH THE REST OF THE
AFTERNOON AND INTO THE EVENING. STORMS ARE EXPECTED TO LOSE SOME
OF THEIR INTENSITY AS INSTABILITY DECREASES EARLY THIS EVENING.
HAVING SAID THAT...MODELS DO SUGGEST THAT SOME SHOWERS AND STORMS
MAY CONTINUE IN THE FAR SOUTHEASTERN COUNTIES THROUGH THE NIGHT.

THE FRONT SHOULD BE ALL THE WAY THROUGH CENTRAL ALABAMA BY 12Z
SATURDAY...AND DRIER AND SLIGHTLY COOLER CONDITIONS ARE FORECAST
FOR SATURDAY AND SATURDAY NIGHT. OUR NEXT WEATHER MAKER COMES IN
THE FORM OF A SHORTWAVE TROUGH MOVING NORTHEASTWARD FROM TEXAS
ACROSS OUR AREA SUNDAY NIGHT AND MONDAY. A BROAD AREA OF
PRECIPITATION IS EXPECTED TO BREAK OUT ASSOCIATED WITH THIS
SHORTWAVE...WITH A FEW THUNDERSTORMS THROWN IN THE MIX.

FOR THE REST OF NEXT WEEK...THE PATTERN LEADS TO A FORECAST WITH
RAPIDLY DECREASING CONFIDENCE. I TEND NOT TO LIKE PUTTING CHANCE
POPS IN FOR MULTIPLE (NON-SUMMER) DAYS...BUT I THINK IT IS
WARRANTED IN THIS SITUATION. THE MODELS HAVE SOME TIMING ISSUES
WITH INDIVIDUAL WAVES THAT HAVE THE POTENTIAL TO PRODUCE
SHOWERS/STORMS...SO THERE IS A CHANCE OF RAIN EACH DAY.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

A COUPLE BANDS OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL
ALABAMA AHEAD OF A COLD FRONT. MGM AND TOI WILL BE THE MAIN
LOCATIONS IMPACTED BY LIGHTNING AND GUSTY WINDS. EXPECT CIGS AND VIS
TO BRIEFLY DROP WITH HEAVIER RAINFALL AS WELL. LIGHT RAIN AND/OR
SHOWERS COULD BE POSSIBLE AT BHM...TCL AND EET DUE TO CONVECTION
TRACKING TO THE SOUTH OF THOSE TERMINALS.

FRONT WILL CONTINUE TO PUSH SOUTHWARD...WITH A WIND SHIFT TO THE
NORTHWEST AND IMPROVING CIGS ACROSS THE NORTH THIS AFTERNOON. DO NOT
EXPECT DRIER AIR TO MAKE IT AS FAR SOUTH AS MGM AND TOI
TONIGHT...AND REDUCED VIS AND CIGS ARE POSSIBLE AS FOG FORMS. THESE
CONDITIONS WILL IMPROVE SATURDAY MORNING...WITH WINDS FROM NORTHEAST
INCREASING TO 8-11KTS AREAWIDE.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  73  50  77  59 /  10   0   0  20  70
ANNISTON    52  75  53  78  61 /  10   0   0  20  70
BIRMINGHAM  51  75  55  78  63 /  10   0   0  30  70
TUSCALOOSA  53  76  55  80  64 /  10   0   0  40  70
CALERA      54  75  56  78  63 /  20   0   0  30  70
AUBURN      58  77  57  76  61 /  50  10  10  30  70
MONTGOMERY  61  79  58  79  64 /  50  10  10  40  70
TROY        63  78  59  78  64 /  60  30  10  40  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 10, 5:23 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CDT FRI APR 10 2015

ALZ011>015-017>050-111330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
523 AM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 10, 1:49 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CDT FRI APR 10 2015

ALZ049-101945-
PIKE AL-
149 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 245 PM CDT...

AT 148 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NEAR GOSHEN...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. SOME
TRAINING OF THUNDERSTORMS COULD ALSO LEAD TO LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...TROY MUNICIPAL AIRPORT...TROY
UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...
JOSIE...TENNILLE...HENDERSON...TARENTUM...MONTICELLO...SANDFIELD AND
HAMILTON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3166 8615 3179 8615 3179 8620 3184 8618
      3194 8579 3188 8579 3188 8566 3186 8568
      3176 8567 3174 8570 3171 8571 3169 8572
      3165 8572 3162 8574 3162 8618
TIME...MOT...LOC 1848Z 256DEG 20KT 3173 8613

16
Special weather statement, Apr 10, 2:08 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT FRI APR 10 2015

ALZ033-039-040-102000-
PERRY AL-MARENGO AL-DALLAS AL-
208 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS...MARENGO AND
SOUTHERN PERRY COUNTIES UNTIL 300 PM CDT...

AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UNIONTOWN TO NEAR
SHAWNEE...AND MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SELMA...LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...ORRVILLE...
FAUNSDALE...DAYTON...BOGUE CHITTO...DIXONS MILL...WAYNE...MARION
JUNCTION...VAIDEN...CENTRAL MILLS...FREDDIE JONES FIELD...MAGNOLIA...
SURGINER...VINELAND...DANNELLY RESERVOIR AND CONSUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3248 8770 3248 8752 3257 8752 3263 8701
      3207 8718 3220 8732 3220 8736 3227 8745
      3227 8750 3225 8752 3213 8752 3213 8762
      3200 8763 3199 8767 3200 8801
TIME...MOT...LOC 1907Z 270DEG 33KT 3243 8746 3198 8776

16
Special weather statement, Apr 10, 2:21 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT FRI APR 10 2015

ALZ050-102015-
BARBOUR AL-
221 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 315 PM
CDT...

AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
LAKEPOINT RESORT STATE PARK TO NEAR BOOT HILL...AND MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME
LOCALIZED FLOODING IS ALSO POSSIBLE DUE TO THE CONTINUED RAINFALL
OVER THE AREA.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
OAK...BOOT HILL...RICHARDS CROSSROADS...OSCO...HAWKINSVILLE...
DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...LAKEPOINT RESORT STATE
PARK...BLUE SPRINGS STATE PARK...TYLER CROSSROADS...CLAYTON MUNICIPAL
AIRPORT...MOUNT ANDREW...MILLERS FORD AND LUGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
      3195 8561 3207 8520 3206 8519 3206 8506
      3197 8506 3196 8509 3190 8511 3189 8513
      3178 8514 3176 8513 3174 8521 3170 8522
      3171 8541 3162 8542 3162 8575
TIME...MOT...LOC 1920Z 261DEG 26KT 3210 8505 3187 8557
Local storm report, Apr 10, 2:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     5 WSW COATOPA           32.45N 88.14W
04/10/2015                   SUMTER             AL   EMERGENCY MNGR

            SINGLE TREE DOWN IN TWO LOCATIONS IN BELLAMY ALONG PINE
            STREET AND MAGNOLIA CIRCLE. WINDS ESTIMATED 40-50 MPH.

&&

DAVIS
Special weather statement, Apr 10, 2:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CDT FRI APR 10 2015

ALZ036-037-041-043-044-102030-
TALLAPOOSA AL-MONTGOMERY AL-COOSA AL-ELMORE AL-AUTAUGA AL-
234 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOSA...NORTH
CENTRAL MONTGOMERY...CENTRAL TALLAPOOSA...EAST CENTRAL AUTAUGA AND
ELMORE COUNTIES UNTIL 330 PM CDT...

AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WIND CREEK STATE PARK TO
NEAR EQUALITY TO DEATSVILLE TO NEAR PRATTVILLE...AND MOVING EAST AT
30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN MONTGOMERY...PRATTVILLE...ALEXANDER CITY...MILLBROOK...
WETUMPKA...DADEVILLE...EQUALITY...ELMORE...COOSADA...DEATSVILLE...
ECLECTIC...JACKSONS' GAP...KOWALIGA BRIDGE...JORDAN LAKE...
BOYLSTON...EASTERN LAKE MARTIN...LAGOON PARK...WEOKA MILLS...NORTHERN
LAKE MARTIN AND WIND CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3275 8574 3256 8595 3240 8620 3243 8661
      3276 8621 3296 8605 3294 8559
TIME...MOT...LOC 1934Z 260DEG 26KT 3287 8593 3277 8615 3260 8637 3253
8644
Special weather statement, Apr 10, 2:53 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT FRI APR 10 2015

ALZ040-102030-
DALLAS AL-
253 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 330 PM CDT...

AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POTTER STATION...OR NEAR SELMA...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...SELMONT-WEST SELMONT...ORRVILLE...BOGUE
CHITTO...MEMORIAL STADIUM...BURNSVILLE...PAUL M GRIST STATE PARK...
DALLAS COUNTY HORSE ARENA...DALLAS LAKE...OLD CAHABA PARK...DANNELLY
RESERVOIR...GARDNER ISLAND...BELKNAP...TYLER...POTTER STATION...
VALLEY CREEK JUNCTION...SAFFORD...BARRETT CREEK AND SKYHARBOR
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3212 8725 3230 8740 3249 8719 3249 8711
      3257 8708 3265 8696 3265 8692 3254 8691
      3244 8687 3243 8683 3241 8685 3236 8681
      3233 8685 3231 8685 3231 8683 3228 8686
      3222 8686 3222 8691 3210 8691
TIME...MOT...LOC 1952Z 277DEG 25KT 3240 8712

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:53 AM CDTAreal Flood AdvisoryBMXJefferson2 hr
Apr 10, 8:11 AM CDTSpecial Weather StatementBMXCoosa34 min
Apr 10, 8:45 AM CDTSpecial Weather StatementBMXCoosa45 min
Apr 10, 8:53 AM CDTSpecial Weather StatementBMXClay37 min
Apr 10, 12:46 PM CDTSpecial Weather StatementBMXSumter44 min
Apr 10, 12:55 PM CDTSpecial Weather StatementBMXBarbour50 min
Apr 10, 1:15 PM CDTSpecial Weather StatementBMXMarengo45 min
Apr 10, 1:30 PM CDTSpecial Weather StatementBMXAutauga45 min
Apr 10, 1:49 PM CDTSpecial Weather StatementBMXPike56 min
Apr 10, 2:08 PM CDTSpecial Weather StatementBMXDallas, Marengo52 min
Apr 10, 2:21 PM CDTSpecial Weather StatementBMXBarbour54 min
Apr 10, 2:34 PM CDTSpecial Weather StatementBMXElmore, Tallapoosa56 min
Apr 10, 2:53 PM CDTSpecial Weather StatementBMXDallas37 min
Apr 10, 2:59 PM CDTSevere Thunderstorm WarningBMXDallas31 min
Apr 10, 3:11 PM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes49 min
Apr 10, 4:49 PM CDTSpecial Weather StatementBMXBullock, Montgomery26 min
Apr 10, 5:38 PM CDTSpecial Weather StatementBMXBullock37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.